Aspartame; Phenylalanine; Tyrosine/Nitisinone Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Aspartame, which is a inactive ingredient in some medicines, contains phenylalanine. Phenylalanine is turned into tyrosine by your body. Nitisinone prevents your body from breaking down tyrosine. Some medicines may contain aspartame, phenylalanine, and/or tyrosine.
What might happen:
Using these two medicines together may cause increased levels of tyrosine in the body. Elevated tyrosine levels can cause problems with your vision, skin, and nervous system.
What you should do about this interaction:
Dietary restrictions of tyrosine and phenylalanine are required during nitisinone therapy. These restrictions include medicines that contain aspartame, phenylalanine, and tyrosine. Discuss your medicines and diet with your healthcare professional (e.g. doctor or pharmacist), who can determine if your medicines need to be changed. If you notice any changes in your vision, painful skin lesions, or developmental problems in children, contact your doctor right away.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
Free RX Coupon
Save up to 80% on your prescriptions.
Save up to 80% on your prescription with WebMDRx
You Might Also Like
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.